Pseudoephedrine is a diastereomer of ephedrine and is readily reduced into methamphetamine or oxidized into methcathinone.
Is pseudoephedrine an ephedra?
Ephedra is plant-derived and contains other potent substances, including ephedrine and pseudoephedrine. Ephedra has been around for centuries; ephedrine has been around for about 100 years; and pseudoephedrine, for a few decades.
Can I take ephedrine and pseudoephedrine together?
Yes – however you need to bear in mind the legal restrictions on the maximum quantity of pseudoephedrine (720mg) and ephedrine (180mg) that can be sold, and the restriction against selling the two medicines together in a single transaction (Regulation 237 of Human Medicines Regulations 2012).
Is pseudoephedrine similar to epinephrine?
Autonomic Nervous System Pharmacology
Pseudoephedrine and phenylpropanolamine are commonly used as oral preparations to treat nasal congestion via vasoconstriction. These sympathomimetic drugs are similar to ephedrine in releasing norepinephrine and epinephrine but have fewer CNS effects.
Which is better ephedrine or pseudoephedrine?
Ephedrine applied to the nasal mucosa reduces nasal resistance more quickly and strongly than oral pseudoephedrine, but with shorter action time , . At end of treatment, there may be a rebound effect with increased nasal resistance and recurrence of congestion, for which several hypotheses have been suggested.
Why pseudoephedrine is banned?
Pseudoephedrine can be misused as an ingredient for the illicit manufacture of methamphetamines. In 2005, the FDA created the Combat Methamphetamine Epidemic Act, which banned over-the-counter sales of cold medicines that included the ingredient pseudoephedrine, requiring them to be sold behind the counter.
Who should not take pseudoephedrine?
high blood pressure. significant uncontrolled high blood pressure. severe disease of the arteries of the heart. enlarged prostate.
What is similar to pseudoephedrine?
- Sudafed (pseudoephedrine) Prescription or OTC. 82% of people say it’s worth it. …
- 4 alternatives.
- Phenylephrine (phenylephrine) Prescription or OTC. …
- Flonase (fluticasone) Prescription or OTC. …
- Nasacort AQ (triamcinolone) Prescription or OTC. …
- Afrin (oxymetazoline) Prescription or OTC.
Does pseudoephedrine cause weight loss?
Discussion: We conclude that further studies with low-dose PPA for weight loss are indicated, that pseudoephedrine is not effective for weight loss, and that adding benzocaine to phenylpropanolamine increases adverse effects without increasing weight loss.
How quickly does pseudoephedrine work?
Pseudoephedrine starts to work in 15 to 30 minutes, but you should feel a lot better after 30 to 60 minutes. How long can I take it for? Pseudoephedrine can be taken for a few days, usually up to 5 to 7 days, for the short-term relief of a stuffy or blocked nose.
What is better pseudoephedrine or phenylephrine?
Studies have shown that pseudoephedrine is a much more effective decongestant than phenylephrine. Phenylephrine’s decongestant effects may not be significantly different from that of a placebo. The effects of both drugs may be augmented with concurrent use of other products that affect rhinitis, such as antihistamines.
What should you not take with ephedrine?
Ephedrine may interact with other adrenalin-like drugs, MAO inhibitors, beta-blockers, blood pressure medicine, tricyclic antidepressants, diuretics (water pills), digoxin, atropine, theophylline, oxytocin, or St John’s wort. Tell your doctor all medications you are taking.